Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 30, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 12, 2016, 1:36 PM EDT for Anderson County, Morgan County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2016, 1:36 PM EDT (17:36 UTC)
- Expired
- May 12, 2016, 2:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anderson County, TN, Morgan County, TN
The radar
The Knoxville radar (KMRX), 80 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WUUS54 KMRX 121736
SVRMRX
TNC001-129-121800-
/O.NEW.KMRX.SV.W.0030.160512T1736Z-160512T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
136 PM EDT THU MAY 12 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ANDERSON COUNTY IN EASTERN TENNESSEE...
EAST CENTRAL MORGAN COUNTY IN EASTERN TENNESSEE...
* UNTIL 200 PM EDT
* AT 136 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLIVER
SPRINGS...OR 9 MILES EAST OF WARTBURG...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...CLINTON...OLIVER SPRINGS...ROSEDALE AND PETROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3624 8418 3605 8413 3604 8434 3605 8435
3604 8437 3603 8449 3613 8452 3621 8429
3618 8424 3618 8423 3623 8423 3624 8420
TIME...MOT...LOC 1736Z 255DEG 18KT 3611 8442
HAIL...1.00IN
WIND...60MPH
$$
AMP.231 follow-up statement
501
WWUS54 KMRX 121750
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
150 PM EDT THU MAY 12 2016
TNC129-121759-
/O.CAN.KMRX.SV.W.0030.000000T0000Z-160512T1800Z/
MORGAN TN-
150 PM EDT THU MAY 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORGAN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3624 8418 3605 8413 3604 8434 3609 8438
3611 8440 3611 8442 3613 8443 3614 8445
3621 8429 3618 8425 3618 8423 3623 8423
3624 8420
TIME...MOT...LOC 1749Z 267DEG 15KT 3611 8435
$$
TNC001-121800-
/O.CON.KMRX.SV.W.0030.000000T0000Z-160512T1800Z/
ANDERSON TN-
150 PM EDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHWESTERN ANDERSON COUNTY...
AT 149 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLIVER SPRINGS...
OR 10 MILES NORTH OF OAK RIDGE...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...CLINTON...OLIVER SPRINGS AND ROSEDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3624 8418 3605 8413 3604 8434 3609 8438
3611 8440 3611 8442 3613 8443 3614 8445
3621 8429 3618 8425 3618 8423 3623 8423
3624 8420
TIME...MOT...LOC 1749Z 267DEG 15KT 3611 8435
HAIL...1.00IN
WIND...60MPH
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:26 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 12, 10:26 AM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Morristown TN 1026 AM EDT THU MAY 12 2016 .DISCUSSION...Sunshine providing considerable heating...and will lower sky cover early and also bump temps up. Latest models indicating convection likely to form first in mountains and plateau areas today. Will adjust pops to better reflect this. With significant instability today but unimpressive shear...still looks like severe storms will be possible with damaging winds and hail the primary threats. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 86 61 79 54 / 60 70 10 0 Knoxville McGhee Tyson Airport, TN 83 61 76 53 / 50 70 10 10 Oak Ridge, TN 83 61 77 52 / 50 70 10 10 Tri Cities Airport, TN 82 60 75 49 / 50 70 20 10 && .MRX Watches/Warnings/Advisories... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, May 12, 3:43 AM EDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 343 AM EDT THU MAY 12 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 343 AM EDT THU MAY 12 2016 /243 AM CDT THU MAY 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION AGAIN TODAY PRODUCING HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WIND. THE CHANCE FOR CONVECTIVE RAINFALL WILL CONTINUE TONIGHT AS A COLD FRONT MOVES INTO THE SOUTHERN APPALACHIAN REGION. SOME OF THESE STORMS MAY BECOME RATHER STRONG AND MAY PRODUCE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE NEXT CHANCE FOR ORGANIZED STORMS LOOKS TO BE ABOUT THE MIDDLE OF NEXT WEEK AHEAD OF THE NEXT COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 12, 12:58 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1258 PM EDT THU MAY 12 2016
TNZ035-121745-
MORGAN-
1258 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MORGAN COUNTY...
AT 1257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WARTBURG...
MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WARTBURG AND PETROS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3623 8457 3623 8455 3620 8447 3619 8447
3619 8446 3616 8444 3614 8445 3613 8443
3611 8442 3610 8439 3597 8469 3612 8480
TIME...MOT...LOC 1657Z 238DEG 10KT 3610 8462
AMP.23Special weather statement, May 12, 1:16 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
116 PM EDT THU MAY 12 2016
TNZ067-083-121745-
RHEA-ROANE-
116 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RHEA AND
SOUTHWESTERN ROANE COUNTIES...
AT 116 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPRING CITY...OR
10 MILES SOUTHWEST OF ROCKWOOD...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKWOOD...FAIRVIEW...GRANDVIEW AND EAGLE FURNACE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3578 8488 3583 8480 3583 8477 3586 8473
3590 8471 3592 8465 3574 8452 3572 8463
3573 8464 3571 8467 3572 8469 3574 8470
3574 8472 3570 8472 3569 8475 3570 8477
3569 8477 3568 8481
TIME...MOT...LOC 1716Z 238DEG 10KT 3576 8480
AMP.23The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:38 AM EDT | Special Weather Statement | MRX | Campbell | 37 min |
| May 12, 12:58 PM EDT | Special Weather Statement | MRX | Morgan | 47 min |
| May 12, 1:16 PM EDT | Special Weather Statement | MRX | Roane | 29 min |
| May 12, 1:33 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 27 min |
| May 12, 1:41 PM EDT | Special Weather Statement | MRX | Roane | 49 min |
| May 12, 2:02 PM EDT | Special Weather Statement | MRX | Anderson, Campbell, Union | 43 min |
| May 12, 2:22 PM EDT | Special Weather Statement | MRX | Cocke | 38 min |
| May 12, 2:46 PM EDT | Special Weather Statement | MRX | Hamilton | 44 min |
| May 12, 2:51 PM EDT | Special Weather Statement | MRX | Claiborne | 39 min |
| May 12, 2:56 PM EDT | Special Weather Statement | MRX | Knox | 49 min |
| May 12, 2:58 PM EDT | Special Weather Statement | MRX | Sevier | 47 min |
| May 12, 3:26 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 34 min |
| May 12, 3:29 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson, Knox, Sevier | 46 min |
| May 12, 3:49 PM EDT | Special Weather Statement | MRX | Hamilton, Sequatchie | 41 min |
| May 12, 3:59 PM EDT | Special Weather Statement | MRX | Hamblen | 46 min |
| May 12, 4:05 PM EDT | Special Weather Statement | MRX | Blount, Monroe | 25 min |
| May 12, 4:08 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Hamblen, Jefferson, Sevier | 37 min |
| May 12, 4:44 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins | 46 min |
| May 12, 4:45 PM EDT | Special Weather Statement | MRX | Blount, Loudon | 30 min |
| May 12, 5:15 PM EDT | Special Weather Statement | MRX | Campbell, Morgan | 45 min |
| May 12, 5:19 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 41 min |
| May 12, 5:25 PM EDT | Special Weather Statement | MRX | Anderson, Jefferson, Knox, Sevier | 50 min |
| May 12, 5:50 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 40 min |
| May 12, 5:55 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.